Acne Archives

two questions

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

two questions

Posted by sara on October 12, 2001 at 12:22:35:

Hello!

I have had recent trouble with acne/rosacea and was just prescribed Avita ( a form of tretinoin, or Retin-A) for it. I am a little worried about using it becasue of the possible side effects. I am only supposed to use it every other nite though...

So, my question is this: does anyone have any experience with this med? its a topical retinoid. I am just concerned about the peeling, redness and sun sensitivity.

In addition, Dr Stoll has suggested SR for perioral dermatitis, but I am wondering if it will help with acne as well and rosacea. My doctor thinks everything I have is related to hormones, but he isnt sure. I think Dr Stoll suggested that hormones will be helped with SR. Is this the case?

I REALLY want to do this naturally, but the Avita apparently will help with the red marks/scars left behind. But, I want to supplement with natural methods so that any NEW stuff doesnt pop out.

Any thoughts would be greatly appreciated!

sincerely,
Sara



Re: two questions (Archive in acne.)

Posted by Walt Stoll on October 13, 2001 at 10:14:23:

In Reply to: two questions posted by sara on October 12, 2001 at 12:22:35:

Hi, Sara.

The redness and peeling is how Avita works.

Unless you keep it up forever the results you get will be temporary. What are you doing about the causes?

The answers to all the rest of your questions are in the archives about acne, rosacea, hormone imbalance, SR, stress effect, etc.

Walt



Dr stoll - thanks!

Posted by sara on October 13, 2001 at 13:07:39:

In Reply to: Re: two questions (Archive in acne.) posted by Walt Stoll on October 13, 2001 at 10:14:23:

Dr Stoll!

Thank you for your direction in this matter. I have already implemented a whole foods diet (although I fell off yesterday and today) and SR techniques from the Stress Reduction workbook ....as well as just trying to be more relaxed in my daily routine.

I dont want to not use a medication my doctor prescribed, but I am worried the peeling and redness will be excessive. I already have dry/red cheeks....I am worried this is going to aggravate completely.

Do you know to what degree the redness/peeling occurs? The nurse practitioner at my doc's office told me it doenst happen in everyone and tends to be more mild than REtin-A.

I am also concerned about the sun sensitivity....

Do these things go away after you stop using the med? I mean, I wont be red and peely and sun sensitive forever, right?

Thanks for any info!

Sincerely,
sara



. . Good Grief!

Posted by Charlie Brown on October 13, 2001 at 14:26:35:

In Reply to: Dr stoll - thanks! posted by sara on October 13, 2001 at 13:07:39:




Re: . . Good Grief!

Posted by vrt on October 13, 2001 at 14:40:32:

In Reply to: . . Good Grief! posted by Charlie Brown on October 13, 2001 at 14:26:35:

not sure exactly what you mean charlie brown.



Follow Ups:


I agree with Charlie. nmi

Posted by Lucy on October 13, 2001 at 15:51:39:

In Reply to: . . Good Grief! posted by Charlie Brown on October 13, 2001 at 14:26:35:


Follow Ups:


Re: . . Good Grief!

Posted by s on October 13, 2001 at 16:00:40:

In Reply to: . . Good Grief! posted by Charlie Brown on October 13, 2001 at 14:26:35:

Just looking for some direction. Sorry, wont post ever again if I am going to get responses like that.


Follow Ups:


Re: Dr stoll - thanks!

Posted by Raisa on October 13, 2001 at 16:24:52:

In Reply to: Dr stoll - thanks! posted by sara on October 13, 2001 at 13:07:39:

Hi, Sara - Please pay no attention to posts like that. People like that are just bored and enjoy making fun of other people by making senseless remarks.
The friend of mine I told you about in my previous post had the redness and peeling at first, since that is what is supposed to happen. But, she has used Retin A for years and has no peeling or redness now. I don't know what would happen, however, if she ever discontinues using it! What does your dermatologist say about that? Raisa



Thanks Raisa, for making thoughtful comments......

Posted by sara on October 13, 2001 at 17:49:52:

In Reply to: Re: Dr stoll - thanks! posted by Raisa on October 13, 2001 at 16:24:52:

AND, for taking the time to help.
:)

Follow Ups:


Re: Dr stoll - thanks!

Posted by Walt Stoll on October 14, 2001 at 07:48:06:

In Reply to: Dr stoll - thanks! posted by sara on October 13, 2001 at 13:07:39:

No, Sara, only as long as you use the stuff.

Unfortunately it does not produce lasting results unless you KEEP using it.

Walt

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!